Alert archive / Virginia / Tornado Warnings in 2023

Tornado Warning 4, NWS Wakefield, VA

June 16, 20234 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Jun 16, 2023, 4:36 PM EDT for 4 counties in Virginia. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2023, 4:36 PM EDT (20:36 UTC)
Expired
Jun 16, 2023, 5:00 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties City of Hampton, VA, City of Newport News, VA, City of Suffolk, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 45 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:55 PM EDTTSTM WND DMG1 Se Hilton Village, VAAwning/shelter over the platform at the Amtrak station was damaged and had to be removed. Time estimated from radar.
Jun 16, 4:55 PM EDTTORNADO3 Ene Carrollton, VAPublic reports rain wrapped tornado in Carrolton.
Jun 16, 5:10 PM EDTHAIL 13 S Northampton, VAQUARTER SIZE HAIL REPORTED AT ORCUTT AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2023-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2023-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

471 
WFUS51 KAKQ 162036
TORAKQ
VAC093-650-700-800-162100-
/O.NEW.KAKQ.TO.W.0004.230616T2036Z-230616T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
436 PM EDT Fri Jun 16 2023

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Northeastern Isle of Wight County in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...
  The City of Hampton in southeastern Virginia...
  The southern City of Newport News in southeastern Virginia...

* Until 500 PM EDT.
    
* At 436 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Smithfield, moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Smithfield around 440 PM EDT.
  Rescue around 450 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Mogarts Beach, Carrollton, Benns Church, Lawson, Hilton Village and
Rushmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3690 7640 3691 7644 3689 7646 3690 7648
      3692 7648 3692 7649 3690 7651 3691 7653
      3692 7653 3691 7654 3697 7671 3705 7667
      3702 7637
TIME...MOT...LOC 2036Z 278DEG 23KT 3700 7665 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Butner
2 follow-up statements
654 
WWUS51 KAKQ 162044
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
444 PM EDT Fri Jun 16 2023

VAC093-650-700-800-162100-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-230616T2100Z/
Isle of Wight VA-City of Suffolk VA-City of Hampton VA-
City of Newport News VA-
444 PM EDT Fri Jun 16 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST
CENTRAL ISLE OF WIGHT ...THE NORTHEASTERN CITY OF SUFFOLK...THE CITY
OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS...
    
At 443 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Smithfield, moving east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Isle of Wight , the northeastern City of Suffolk, the
City of Hampton and the southern City of Newport News, including the
following locations... Benns Church and Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3690 7640 3691 7644 3689 7646 3690 7648
      3692 7648 3692 7649 3690 7651 3692 7653
      3691 7654 3694 7663 3696 7666 3702 7662
      3701 7637
TIME...MOT...LOC 2043Z 283DEG 23KT 3697 7659 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Butner
528 
WWUS51 KAKQ 162100
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
500 PM EDT Fri Jun 16 2023

VAC093-650-700-800-162108-
/O.EXP.KAKQ.TO.W.0004.000000T0000Z-230616T2100Z/
Isle of Wight VA-City of Suffolk VA-City of Hampton VA-
City of Newport News VA-
500 PM EDT Fri Jun 16 2023

...THE TORNADO WARNING FOR EAST CENTRAL ISLE OF WIGHT ...THE
NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON AND THE SOUTHERN
CITY OF NEWPORT NEWS WILL EXPIRE AT 500 PM EDT...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Virginia.

Remember, a Tornado Warning still remains in effect for portions of 
Isle of Wight and Suffolk. 

LAT...LON 3690 7640 3691 7644 3689 7646 3690 7648
      3692 7648 3692 7649 3690 7651 3692 7653
      3691 7654 3694 7663 3696 7666 3702 7662
      3701 7637
TIME...MOT...LOC 2058Z 286DEG 21KT 3692 7651 

$$

Butner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:53 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 16, 1:53 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
153 PM EDT Fri Jun 16 2023

.SYNOPSIS...
A cold front will push across the area this afternoon into
tonight, with dry conditions and high pressure expected behind
it for Saturday and Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 150 PM EDT Friday...

Thunderstorms are increasing in coverage across the Piedmont
this afternoon in advance of an approaching cold front.
Additional showers and storms have also popped across SE VA and
the Eastern Shore where dew points are in the upr 60s to around
70. The strongest storms this afternoon and early evening are
still expected to be primarily along and NE of the I-64
corridor where the greatest shear (30-40kt) and steepest mid-
level lapse rates will exist. SPC has put all of our VA & MD
counties in Svr Watch 318 through 9pm to account for scattered
severe storms with strong updrafts capable of producing
localized damaging wind gusts and large hail. Expecting broken
line segments to be the primary storm type this afternoon and
early evening. All of this activity will quickly reach the coast
and push offshore between 6-8 pm this evening, with the cold
front pushing offshore tonight. Becoming mostly clear to partly
cloudy with lows tonight in the upper 50s to mid 60s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 1240 PM EDT Friday...

High pressure will build down into and over the region for Sat
through Sun, providing dry/mostly sunny or sunny conditions.
Highs in the lower to mid 80s Sat. Clear or mostly clear Sat
night with lows 55-60 inland, lower to mid 60s along the coast.
Warmer on Sun, with highs in the mid 80s to near 90
inland/Piedmont, and lower 80s at the coast. Mostly clear to
partly cloudy Sun night with lows in the 60s. Monday is now
shaping up to be a dry day overall, except possible so isold
showers or a tstm across western portions of the FA late.
Partly sunny with highs in the 80s, except upr 60s along the
immediate coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 1240 PM EDT Friday...

The 12z/16 suite of models have continued the drier trend from
the 00z/16 suite for next week, whereas previous to that the
last severals days of runs had shown a wetter pattern
developing. The consensus of the models now is to develop/dig an
upper low over the TN Valley on Monday then shove it south to
the central Gulf coast around midweek before retrograding it
back west toward southern LA or the western Gulf coast for late
next week. All the while, a strong upper ridge of high pressure
builds east form the northern Great Lakes into the Northeast and
mid- Atlantic. If this plays out then we would be looking at
very low or no PoPs across the local area after Monday. Have
not completely removed PoPs altogether yet, but have certainly
trended them much lower (30-40% primarily). If drier conditions
do prevail, that will in turn provide for more sunshine next
week and temperatures will be higher accordingly. Have stayed
close to NBM guidance for temps for now, but those may need to
be adjusted upward eventually. Highs Tuesday in the upr 70s to
low 80s. Highs Wed-Thu in the 70s to around 80. Friday's highs
in the 80s. Lows will generally be in the 60s through the
period.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM EDT Friday...

Scattered showers and storms will move quickly across central/SE
VA and the Eastern Shore between 18z and 00Z Sat. The strongest
storms will capable of produce damaging wind gusts and brief
MVFR to IFR restrictions. Rain/storm chances come to an end from
WNW to ESE late this aftn and evening. S to SW winds 5 to 15 kt
this afternoon and evening, will becoming W to NW behind the
front tonight into early Sat morning. Dry and VFR to end the 18z
TAF period.

Outlook: Dry/VFR conditions are expected Sat-Mon, as high
pressure returns to the area. What appeared to be an unsettled
wx pattern next week is now trending drier with a better chance
of VFR conditions right through the end of the week.

&&

.MARINE...
As of 215 AM EDT Friday...

Weak sfc pres gradient attm as weak sfc hi pres continues to
dissipate INVOF the coast. Winds remaining generally SSE AOB 10
kt through early this afternoon. Lo pres tracks by N of the
local waters late this afternoon into this evening pushing its
associated cold front across the local waters. SCT strong tstms
are possible and SMWs would cover that if necessary. OTW...no
headlines today. SSW winds become W by late this evening. A
surge of post-frontal NW winds late Fri night/Saturday morning.
Wind probs remain quite low for possible SCAs but could see a
few gusts to 20 kt. Conditions improve with WNW winds by
Sat afternoon as hi pres builds in. Winds become VRB AOB 10 kt
Sun. Much of next week may be unsettled w/ a high prob for SCAs
due to a multi-day period of onshore winds. Seas will be 1-3 ft
and waves 1-2 ft through the weekend. Once onshore winds develop
next week...seas are expected to build to (at least) 5-6 ft and
waves 2-5ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 10 AM EDT Saturday for
     ANZ632-634-638.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...JDM
AVIATION...JDM
MARINE...ALB
Hazardous weather outlook, Jun 16, 2:00 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
200 PM EDT Fri Jun 16 2023

MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525-
171800-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
200 PM EDT Fri Jun 16 2023

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>017-030>032-102-171800-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
200 PM EDT Fri Jun 16 2023

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe storms are possible this afternoon
into this evening. Localized damaging wind gusts and large hail
will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 16, 4:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT FRI JUN 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 SW GUINEA MILLS       37.40N 78.37W
06/16/2023                   CUMBERLAND         VA   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG PORTIONS OF ROUTE 45 FROM THE
            CUMBERLAND COURTHOUSE SOUTH TO FARMVILLE

&&

JEFF.ORROCK
Local storm report, Jun 16, 4:18 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
418 PM EDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     3 NNW Murdocks          37.07N 78.09W
06/16/2023                   Nottoway           VA   911 Call Center

            Report of multiple trees down in the
            Hungarytown Road area.

&&

JKP
Local storm report, Jun 16, 4:19 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
419 PM EDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Hail             1 N Scotts Fork         37.33N 77.89W
06/16/2023  E1.25 inch       Amelia             VA   Public

            Video of quarter and half dollar sized hail
            on social media.

&&

APM
Local storm report, Jun 16, 4:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUN 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     1 S CLARKSVILLE         36.61N 78.57W
06/16/2023  E0 MPH           MECKLENBURG        VA   911 CALL CENTER

            TREES AND POWER LINES DOWN NEAR CLARKSVILLE

&&

JEFF.ORROCK
Local storm report, Jun 16, 4:27 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
427 PM EDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Gst     15 ENE Virginia Beach   36.90N 75.71W
06/16/2023  M50 MPH          ANZ656             VA   Mesonet

            Mesonet station XCLT Chesapeake Light Tower.

&&

APM
Local storm report, Jun 16, 4:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT FRI JUN 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     DISPUTANTA              37.12N 77.23W
06/16/2023                   PRINCE GEORGE      VA   NWS EMPLOYEE

            TREES DOWN ALONG HIGHWAY 460 AT DISPUTANTA.

&&

JEFF.ORROCK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:48 AM EDTSmall Craft AdvisoryAKQ15 hr
Jun 16, 1:09 PM EDTSevere Thunderstorm WarningAKQCumberland, Prince Edward51 min
Jun 16, 1:24 PM EDTSpecial Marine WarningAKQ66 min
Jun 16, 1:27 PM EDTSpecial Weather StatementAKQCumberland48 min
Jun 16, 1:48 PM EDTSpecial Marine WarningAKQ57 min
Jun 16, 1:53 PM EDTSpecial Weather StatementAKQGloucester37 min
Jun 16, 1:57 PM EDTSpecial Weather StatementAKQAmelia48 min
Jun 16, 1:58 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Prince Edward47 min
Jun 16, 2:00 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews45 min
Jun 16, 2:01 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton29 min
Jun 16, 2:04 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Powhatan41 min
Jun 16, 2:14 PM EDTSpecial Marine WarningAKQ61 min
Jun 16, 2:21 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach39 min
Jun 16, 2:24 PM EDTSpecial Marine WarningAKQ41 min
Jun 16, 2:28 PM EDTSpecial Marine WarningAKQ37 min
Jun 16, 2:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond44 min
Jun 16, 2:37 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews14 min
Jun 16, 2:42 PM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg48 min
Jun 16, 2:48 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach57 min
Jun 16, 2:53 PM EDTSpecial Marine WarningAKQ67 min
Jun 16, 2:59 PM EDTSpecial Weather StatementAKQPrince Edward46 min
Jun 16, 3:03 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQCharles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more42 min
Jun 16, 3:07 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Prince George, City of Petersburg38 min
Jun 16, 3:09 PM EDTSpecial Marine WarningAKQ51 min
Jun 16, 3:10 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward53 min
Jun 16, 3:11 PM EDTSpecial Weather StatementAKQYork34 min
Jun 16, 3:14 PM EDTSevere Thunderstorm WarningAKQLunenburg, Nottoway, Prince Edward46 min
Jun 16, 3:18 PM EDTSpecial Marine WarningAKQ57 min
Jun 16, 3:25 PM EDTSevere Thunderstorm Warning Destructive damage threatAKQChesterfield, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more50 min
Jun 16, 3:37 PM EDTSevere Thunderstorm WarningAKQMecklenburg38 min
Jun 16, 3:42 PM EDTSpecial Weather StatementAKQChesterfield33 min
Jun 16, 3:48 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQAmelia, Chesterfield, Dinwiddie, Nottoway, Powhatan42 min
Jun 16, 3:52 PM EDTSpecial Marine WarningAKQ53 min
Jun 16, 3:57 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQCharles City, Isle of Wight, James City, Prince George, Surry, York and 2 more48 min
Jun 16, 3:58 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway47 min
Jun 16, 3:59 PM EDTSpecial Marine WarningAKQ61 min
Jun 16, 4:02 PM EDTSpecial Marine WarningAKQ25 min
Jun 16, 4:04 PM EDTSpecial Weather StatementAKQNorthampton41 min
Jun 16, 4:09 PM EDTSpecial Weather StatementAKQNottoway, Prince Edward36 min
Jun 16, 4:10 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg50 min
Jun 16, 4:15 PM EDTFlash Flood WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg3 hr
Jun 16, 4:15 PM EDTSevere Thunderstorm WarningAKQMecklenburg29 min
Jun 16, 4:20 PM EDTFlash Flood WarningAKQDinwiddie, Lunenburg, Nottoway, Prince Edward3 hr
Jun 16, 4:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Surry, York, City of Hampton, City of Newport News and 1 more45 min
Jun 16, 4:34 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 1 more41 min
Jun 16, 4:35 PM EDTSpecial Marine WarningAKQ55 min
Jun 16, 4:43 PM EDTSpecial Weather StatementAKQLunenburg47 min
Jun 16, 4:46 PM EDTSpecial Marine WarningAKQ59 min
Jun 16, 4:56 PM EDTTornado Warning Tornado observedAKQIsle of Wight, City of Norfolk, City of Portsmouth, City of Suffolk17 min
Jun 16, 4:57 PM EDTSpecial Marine WarningAKQ63 min
Jun 16, 5:04 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach41 min
Jun 16, 5:18 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Jun 16, 5:20 PM EDTSpecial Marine WarningAKQ55 min
Jun 16, 5:22 PM EDTSpecial Weather StatementAKQFluvanna38 min
Jun 16, 5:27 PM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Jun 16, 5:28 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk47 min
Jun 16, 5:34 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland41 min
Jun 16, 5:36 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk39 min
Jun 16, 5:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Westmoreland33 min
Jun 16, 5:41 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach49 min
Jun 16, 5:52 PM EDTSpecial Weather StatementAKQSussex38 min
Jun 16, 5:55 PM EDTSpecial Weather StatementAKQGloucester, Mathews50 min
Jun 16, 6:02 PM EDTSpecial Marine WarningAKQ58 min
Jun 16, 6:12 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk, City of Virginia Beach48 min
Jun 16, 6:20 PM EDTSpecial Weather StatementAKQEssex40 min
Jun 16, 6:31 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond, Westmoreland44 min
Jun 16, 6:33 PM EDTSpecial Weather StatementAKQLouisa42 min
Jun 16, 6:55 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa25 min
Jun 16, 6:58 PM EDTSpecial Marine WarningAKQ62 min
Jun 16, 7:05 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond40 min
Jun 16, 7:10 PM EDTSpecial Weather StatementAKQCaroline50 min
Jun 16, 7:12 PM EDTSevere Thunderstorm WarningAKQLouisa34 min
Jun 16, 7:34 PM EDTSevere Thunderstorm WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond56 min
Jun 16, 7:46 PM EDTSpecial Weather StatementAKQHanover44 min
Jun 16, 7:54 PM EDTSpecial Weather StatementAKQNorthumberland51 min

Nearby

Tornado Warnings in Virginia, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.